Br J Clin Pract. 1991 Summer;45(2):121-8.
Histamine-induced coronary artery spasm: the concept of allergic angina.
Hospital for Chest Diseases, Patras, Greece.
Histamine, the main amine released during allergic reactions, can provoke coronary arterial spasm manifested as angina pectoris. This has been shown during clinical and laboratory studies. The effects of histamine on cardiac function are mediated via H1- and H2- receptors situated on the four cardiac chambers and coronary arteries. Coronary arteries of cardiac patients are hyperactive and contain stores of histamine which can initiate coronary artery spasm. Clinical observations indicate that angina pectoris or acute myocardial infarction can be provoked by acute allergic reaction. The coincidental occurrence of chest pain and allergic reaction accompanied by clinical and laboratory findings of classical angina pectoris seems to constitute the syndrome of allergic angina. The clinical symptoms of allergic angina include chest discomfort, dyspnoea, faintness, nausea, pruritus and urticaria. They are accompanied by signs such as hypotension, diaphoresis, pallor and bradycardia. There are also electrocardiographic findings indicating myocardial ischaemia, arrhythmias and conduction defects. Thus, in patients undergoing acute allergic reaction, the development of chest pain could be explained by the mechanism of coronary arterial spasm provoked by the release of histamine, which constitutes the syndrome of allergic angina.
PMID: 1793697 [PubMed – indexed for MEDLINE]
children’s ALLERGY CENTER online
JL TAMAN BENDUNGAN ASAHAN 5 JAKARTA PUSAT, JAKARTA INDONESIA 10210
PHONE : (021) 70081995 – 5703646
email : firstname.lastname@example.org\
Information on this web site is provided for informational purposes only and is not a substitute for professional medical advice. You should not use the information on this web site for diagnosing or treating a medical or health condition. You should carefully read all product packaging. If you have or suspect you have a medical problem, promptly contact your professional healthcare provider.
Copyright © 2010, Children Allergy Center Information Education Network. All rights reserved